| Catalog Number |
VCP772D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Unspecified Tissue Injury (4559)
| Date of Event |
09/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, the chief surgeon used suture to suture the subcutaneous tissue during the surgery.During the operation, the needle suddenly broke during normal insertion, leaving some of the needle body in the patient's body.After discovering a broken needle, the doctor immediately suspended the suturing operation, carefully explored with instruments, and successfully removed all broken needle fragments to confirm their integrity and avoid foreign body residue; take photos of the broken needle body for preservation and seal the relevant instruments; report to the head nurse of the department in a timely manner.The patient's postoperative vital signs are stable and have been included in the postoperative key observation.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.The following information was requested, but unavailable: did this issue contribute to any patient adverse event? was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/17/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, the following was obtained: - what measures were taken to manage the increased tissue trauma in the patient? please explain.- was any additional medical or surgical intervention performed? if so, please explain.- were there any unexpected outcomes or complications as a result of the increase in tissue trauma to the patient? if yes, please explain.- were there any unexpected outcomes or complications as a result of the prolonged surgery time? if yes, please explain.- how long was the delay? please specify in minutes.--received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.